Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 191, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 9, 2007, 3:28 PM MDT for Yuma County, Colorado. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2007, 3:28 PM MDT (21:28 UTC)
- Expired
- Aug 9, 2007, 4:30 PM MDT
- In force
- 62 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Yuma County, CO
The radar
The Goodland radar (KGLD), 129 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 3:55 PM MDT | HAIL 0.75 | 3 E Yuma, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 2876 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 092127 SVRGLD COC125-092230- /O.NEW.KGLD.SV.W.0191.070809T2128Z-070809T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 328 PM MDT THU AUG 9 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN YUMA COUNTY IN NORTHEAST COLORADO... * UNTIL 430 PM MDT * AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR YUMA... MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN YUMA COUNTY AROUND 340 PM MDT... RURAL NORTHERN YUMA COUNTY AROUND 410 PM MDT... THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 265 AND 269. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR INDICATED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4043 10278 4000 10280 4024 10227 4043 10228 $$
3 follow-up statements
000 WWUS53 KGLD 092151 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 350 PM MDT THU AUG 9 2007 COC125-092230- /O.CON.KGLD.SV.W.0191.000000T0000Z-070809T2230Z/ YUMA CO- 350 PM MDT THU AUG 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR NORTHWESTERN YUMA COUNTY... AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED ABOUT 5 MILES SOUTHEAST OF YUMA...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CLARKVILLE AROUND 400 PM MDT... ECKLEY AROUND 415 PM MDT... THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 265 AND 269. WEATHER SPOTTERS HAVE REPORTED VERY HEAVY RAINFALL AND SMALL HAIL WITH THIS STORM SOUTHEAST OF YUMA. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. LAT...LON 4043 10278 4000 10280 4000 10226 4043 10228 $$ KILLINGSWORTH
000 WWUS53 KGLD 092215 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 414 PM MDT THU AUG 9 2007 COC125-092230- /O.CON.KGLD.SV.W.0191.000000T0000Z-070809T2230Z/ YUMA CO- 414 PM MDT THU AUG 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR CENTRAL YUMA COUNTY... AT 409 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ECKLEY... MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ECKLEY AROUND 420 PM MDT... THE PUBLIC REPORTED DIME SIZE HAIL 3 MILES EAST OF YUMA WITH THIS THUNDERSTORM. LAT...LON 4024 10261 4000 10265 4000 10226 4028 10228 $$
000 WWUS53 KGLD 092225 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 425 PM MDT THU AUG 9 2007 COC125-092235- /O.EXP.KGLD.SV.W.0191.000000T0000Z-070809T2230Z/ YUMA CO- 425 PM MDT THU AUG 9 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL YUMA COUNTY EXPIRES AT 430 PM MDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WILL STILL BE POSSIBLE WITH THIS THUNDERSTORM...PARTICULARLY IN THE ECKLEY AREA...THROUGH 5 PM. LAT...LON 4024 10261 4000 10265 4000 10226 4028 10228 $$ KILLINGSWORTH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 1:58 PM MDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 9, 1:58 PM MDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 158 PM MDT THU AUG 9 2007 .DISCUSSION... FORECAST CONCERN IS HOW HOT FOR TEMPERATURES INTO NEXT WEEK. LATEST 19Z SURFACE MAP ANALYSIS SHOWED A WEAK LOW CENTERED OVER THE OKLAHOMA PANHANDLE WITH TROUGH EXTENDING SOUTHWEST. SURFACE HIGH PRESSURE RIDGE LIES NORTH TO SOUTH OVER ROCKIES FROM WYOMING TO NEW MEXICO. LATEST IR AND WATER VAPOR SATELLITE IMAGERY SHOWED CYCLONIC SPIN OF THE HUGE UPPER LEVEL RIDGE OVER MIDDLE PART OF THE COUNTRY. FOR THE SHORT TERM MODELS IN GOOD AGREEMENT WITH HOT TEMPERATURES STILL EXPECTED TO PERSIST WELL INTO NEXT WEEK. 850 MB AND 700 MB TEMPERATURES CONTINUE TO INCREASE FROM YESTERDAY RESULTING IN GOOD CAPPING AND SUBSIDENCE FROM THE UPPER RIDGE. LOOKING AT LATEST UPPER LEVEL MAP ANALYSIS STILL SEE 3 TO 5 DECAMETER HEIGHT RISES ACROSS THE CENTRAL HIGH PLAINS AS RIDGE STRENGTHENS. DRY ATMOSPHERE ALSO IN PLACE. DID NOT MAKE ANY DRASTIC CHANGES FROM PREVIOUS FORECAST WITH ONLY MINOR TWEAKS TO HIGH TEMPERATURES EACH DAY TOMORROW THROUGH SATURDAY. BY SATURDAY GFS MODEL KEEPS A WEAK COLD FRONT TO OUR NORTH WITH HOT TEMPERATURES ALOFT AND LITTLE OR NO MOISTURE SO WILL KEEP SATURDAY DRY AS WELL. UPPER LEVEL FLOW WILL ALSO REMAIN WEAK DURING THE SHORT TERM ACROSS THE REGION. SUNDAY SHOULD AGAIN BE DRY AND HOT AS UPPER RIDGE REMAINS PARKED OVER OUR REGION. HIGH TEMPERATURES INTO THE LOW 100S ARE NOT OUT OF THE QUESTION AT ALL. AS FOR THE EXTENDED FORECAST PERIOD MONDAY THROUGH THURSDAY LOOKS LIKE A CONTINUATION OF HOT AND DRY WEATHER AS ECMWF AND GFS MODELS STILL KEEP UPPER RIDGE CENTERED OVER KANSAS AND OKLAHOMA DURING THOSE DAYS. EXTENDED MODELS DO HINT AT A WEAK FRONT TO MOVE SOUTH INTO THE REGION PERHAPS BY NEXT THURSDAY WHICH WOULD POSSIBLY LOWER TEMPERATURES A FEW DEGREES. HOWEVER DUE TO LOW CONFIDENCE AT THIS TIME THAT FAR OUT WILL NOT MAKE MUCH BIG CHANGE IN TEMEPRATURES. WILL KEEP HIGHS IN THE MID TO UPPER 90S INTO THE LOWER 100S. && .AVIATION...VFR CONDITIONS ARE EXPECTED TO DOMINATE MOST OF THE REGION THROUGHOUT THE TAF PERIOD. CLOUDS AND ISOLATED THUNDERSTORMS WILL MOVE FROM SOUTHWEST TO NORTHEAST AND MAY BRIEFLY RESULT IN MVFR CONDITIONS...ESPECIALLY ACROSS NORTHERN PORTIONS OF TWEB ROUTE 263. SOUTHERLY WINDS WILL LIKELY GUST UP TO 25 KNOTS FROM 20Z UNTIL 04Z. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LAMMERS/BLM
Hazardous weather outlook, Aug 9, 3:10 PM MDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 310 PM MDT THU AUG 9 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 310 PM MDT THU AUG 9 2007 /410 PM CDT THU AUG 9 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN COLORADO THE REST OF THE AFTERNOON AND EVENING. THE PRIMARY THREATS WITH ANY STORMS THAT DEVELOP WOULD BE GUSTY WINDS TO 40 MPH ALONG WITH BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. LAMMERS
In the hours before
Special weather statement, Aug 9, 3:14 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 314 PM MDT THU AUG 9 2007 COZ090-092145- YUMA COUNTY- 314 PM MDT THU AUG 9 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO... ...THIS INCLUDES THE CITY OF YUMA... AT 310 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF YUMA...AND MOVING NORTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE.
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.